MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Cardiac Perforation (2513); Hemodynamic instability (4868)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where one implant had chordal entanglement and then was aborted.Another implant was then used which led to an actuation wire break during procedure, but the device was successfully removed without patient injury.This device was also aborted due to the wire break.It was able to bailout safely and replace both guide and ace with a new system.A third new device was then successfully implanted.Additional information received stated that the device was under a lot of tension due to the fact that the team were interacting with so many chordae.It was noticed there was an issue when the device looked as if it was disconfigured with different paddle flexing.Initially it was thought that the device had an issue but then the actuation wire break was noticed.There was a residual bidirectional shunt and the patient had hemodynamic instability.The shunt was closed off during the initial procedure itself.The procedure was completed successfully, and mr was reduced from severe to mild.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h6 and h11.The complaint for difficult/unable to insert device into transseptal puncture location was confirmed with other empirical evidence.No manufacturing non-conformities were identified from the imaging evaluation.There was no allegation of product malfunction reported.Furthermore, a device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that procedural context (there appears to be some tension on the second ace device implant and catheter system) and patient conditions (patient had hemodynamic instability) likely contributed to the adverse event.The imaging evaluation noted a bidirectional shunt after the third device was successfully placed.The first and second device were noted to be successfully bailed out.However, a definite root cause is unable to be determined.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19144456
Report Number2015691-2024-03016
Device Sequence Number7800455
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)241128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Model Number20000GSA
Device Lot Number65315919
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/23/2024
06/01/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/15/2024
06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown